MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. INTRATHECAL CATHETER

FLOWONIX MEDICAL, INC. INTRATHECAL CATHETER
Model Number 11830
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Obstruction of Flow (2423)
Health Effect - Clinical Codes Discomfort (2330); Inadequate Pain Relief (2388)
Date of Event 10/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that reported that a patient's pump and catheter were replaced.Initially, the patient called into the physician's office requesting an increase in dose due to increasing pain over the previous two months.The patient denied any falls or injuries.The patient was later seen for a scheduled refill and an underinfusion volume discrepancy was observed.The expected volume was 4.519ml and the actual aspirated volume was 19ml.The patient believed that they could have had withdrawal symptoms as well.The patient later had an explant procedure performed.During the surgery, it was observed that the catheter was kinked and twisted in the pump pocket.It was reported that the patient's pump was replaced due to the pump's age and since the catheter was already being replaced.The physician believes that the issues reported for this patient are related to this kinked catheter, but the cause of the kinking is unknown.
 
Additional Manufacturer Narrative
Pending return of device for analysis.A review of the device history record, which includes verification of all steps in the manufacturing of the us catheter revision kit, verification of all final testing performed by/on the us catheter revision kit, and packaging for subject us catheter revision kit was performed.The review did not identify any non-conformances, issues or capas associated with us catheter revision kit function.Internal complaint number: (b)(4).
 
Additional Manufacturer Narrative
Device was returned for additional evaluation and investigation.Two sections of catheter were returned.One section was a 5.08 cm section of flowonix catheter connected with 1.27 cm section of flowonix catheter with a barb, with no distal end.The second section was a 41.91cm of non-flowonix catheter with no distal end.Both sections were patent with air and swi.The patient's pump was also returned with the catheter.Visual inspection of the pump did not find any exterior anomalies.Functional analysis of the pump confirmed the pump successfully primed and flowed within design specifications.No issues found with the pump.Although it was reported that the catheter was observed to be kinked and twisted in the pump pocket during the surgery, this was unable to be confirmed during the investigation.Per the instructions for use of the device, catheter kinking is a known possible risk of use of the device.The cause of the alleged issue was not able to be confirmed.Internal complaint number: (b)(4).

Brand Name
INTRATHECAL CATHETER
Common Device Name
INTRATHECAL CATHETER
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
Manufacturer (Section G)
FLOWONIX MEDICAL, INC.
120 forbes blvd
suite 170
mansfield MA 02048
Manufacturer Contact
james bennett
500 international drive
suite 200
mount olive, NJ 07828
9734269229
MDR Report Key13618782
Report Number3010079947-2022-00032
Device Sequence Number5644135
Product Code LKK
UDI-Device Identifier00810335020105
UDI-Public(01)00810335020105(17)161018(10)19798
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2016
Device Model Number11830
Device Catalogue Number11830
Device Lot Number19798
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale